Traditional Chinese medicine causing hepatotoxicity in patients with chronic hepatitis B infection: a 1‐year prospective study

@article{Yuen2006TraditionalCM,
  title={Traditional Chinese medicine causing hepatotoxicity in patients with chronic hepatitis B infection: a 1‐year prospective study},
  author={Man‐Fung Yuen and Stanley Tam and Jyy Fung and D Wong and Barnaby Wong and Clinton Lai},
  journal={Alimentary Pharmacology \& Therapeutics},
  year={2006},
  volume={24}
}
Safety of traditional Chinese medicine in patients with chronic hepatitis B is unknown. 
Hepatobiliary and pancreatic: Comparison between Chinese herbal medicine and Western medicine‐induced liver injury of 1985 patients
Chinese herbal medicine (CHM), as well as Western medicine (WM), is an important cause of drug‐induced liver injury (DILI). However, the differences between CHM and WM as agents implicated in liver
Clinicopathological features of He Shou Wu‐induced liver injury: This ancient anti‐aging therapy is not liver‐friendly
  • Y. Wang, Lan Wang, +6 authors J. Jia
  • Medicine
    Liver international : official journal of the International Association for the Study of the Liver
  • 2019
Polygonum Multiflorum Thumb (PMT), an ancient anti‐aging Chinese herb known traditionally as He Shou Wu, has side effects of liver toxicity. To determine the main clinical and pathological
Lethal hepatocellular necrosis associated with herbal polypharmacy in a patient with chronic hepatitis B infection.
TLDR
It is demonstrated that fulminant hepatic failure and death may be caused by the concomitant use of a number of herbal products, and the possibility of untoward effects from herbal polypharmacy must be increasingly considered in the evaluation of medicolegal cases.
Adrenal suppression following herbal remedy for rheumatoid arthritis
A patient suffering from rheumatoid arthritis who had extreme adrenal suppression as a result of chronic use of herbal medicines presented with complications of adrenal suppression such as muscle
OFFICIAL PUBLICATION FOR THE FEDERATION OF MEDICAL SOCIETIES OF HONG KONG
Dr. Ka-kin Wong Helicobacter pylori The Legendary Bug Dr. Thomas ST Lai
Risk of Liver Injury Associated with Chinese Herbal Products Containing Radix bupleuri in 639,779 Patients with Hepatitis B Virus Infection
TLDR
Prescribing Xiao-Chai-Hu-Tang, Long-Dan-Xie-Gan- Tang, or CHPs containing more than 19 gram of Radix bupleuri in HBV-infected patients might increase their risks of liver injury.
Herbal Traditional Chinese Medicine and suspected liver injury: A prospective study
TLDR
For the first time liver injury data derived from a prospective, hospital-based and large-scale study of 21470 patients who had no liver disease prior to treatment with herbal TCM is presented.
Traditional Chinese Medicine and herbal hepatotoxicity: a tabular compilation of reported cases.
TLDR
A compilation of liver injury cases establishes causality for 28/57 different TCM herbs and herbal mixtures, aiding diagnosis for physicians who care for patients with liver disease possibly related to herbal TCM.
Traditional Chinese Medicine and herbal hepatotoxicity: a tabular compilation of reported cases
TLDR
A compilation of liver injury cases establishes causality for 28/57 different TCM herbs and herbal mixtures, aiding diagnosis for physicians who care for patients with liver disease possibly related to herbal TCM.
Chinese medicines as a resource for liver fibrosis treatment
TLDR
Evidence indicates that some Chinese medicines are clinically effective on liver fibrosis and strict quality control such as research to identify and monitor the manufacturing of Chinese medicines enables reliable pharmacological, clinical and in-depth mechanism studies.
...
1
2
3
4
5
...

References

SHOWING 1-10 OF 39 REFERENCES
Double‐blinded placebo‐controlled study of Phyllanthus urinaris for the treatment of chronic hepatitis B
TLDR
This data indicates that Phyllanthus species have an anti‐viral effect on hepatitis B, but methodologies have been inadequate and further research is needed to determine the mechanism behind this effect.
Autoimmune hepatitis triggered by administration of an herbal medicine.
TLDR
The case of a patient with autoimmune hepatitis that became clinically apparent after administration of Dai-saiko-to (Da-Chai-Hu-Tang), an herbal medicine that is used as a standard medicine in Japan.
Hepatitis related to the Chinese medicine Shou-wu-pian manufactured from Polygonum multiflorum.
TLDR
Hepatitis developed in a 31-y-old pregnant Chinese woman after consumption of Shou-Wu-Pian, a proprietary Chinese medicine prepared from Polygonum multiflorum, commonly available in the Orient and China towns in western countries.
Acute hepatitis induced by Shou‐Wu‐Pian, a herbal product derived from Polygonum multiflorum
TLDR
This is the first case in Australia of acute hepatitis associated with the Chinese herbal medicine Shou‐Wu‐Pian, prepared from Polygonum multiflorum, and liver biopsy was consistent with a toxic reaction.
Recurrent toxic hepatitis in a Caucasian girl related to the use of Shou-Wu-Pian, a Chinese herbal preparation.
TLDR
The first pediatric case of acute liver injury occurs twice in a Caucasian girl after ingestion of Shou-Wu-Pian, a Chinese herbal product marketed for relief of a variety of conditions including early graying of hair and baldness.
Acute hepatitis associated with herb (Teucrium capitatum L.) administration
TLDR
This case suggests that T. capitatum can induce acute icteric hepatocellular necrosis, which could be clinically confused with acute viral hepatitis, and that some medicinal plants are not as safe as they are widely considered.
Pre‐operative hepatitis in a woman treated with Chinese medicines
TLDR
A 37‐year‐old Hong Kong Chinese female with cervical cancer was scheduled for radical hysterectomy and lymphadenectomy and it emerged that she had received a 6‐week course of traditional Chinese medicines prior to admission, which was the most likely explanation for her liver dysfunction.
Fulminant exacerbation of autoimmune hepatitis after the use of ma huang
  • M. Borum
  • Medicine
    American Journal of Gastroenterology
  • 2001
TLDR
This case suggests that, even in Crohn’s disease, CMV can influence the clinical course and cause a serious outcome if appropriate therapy is not administered.
Hepatitis B virus and primary hepatocellular carcinoma: treatment of HBV carriers with Phyllanthus amarus.
TLDR
Preliminary results in human carriers treated orally with P. amarus for 1 month indicated that approximately 60% of the carriers lost HBV during the observation period.
Aggravation of non-steroidal anti-inflammatory drug-induced hepatitis and acute renal failure by slimming drug containing anthraquinones.
  • F. Li, C. Lai, +5 authors K. Lai
  • Medicine
    Nephrology, dialysis, transplantation : official publication of the European Dialysis and Transplant Association - European Renal Association
  • 2004
TLDR
The potential risk of NSAIDs when given in a patient on weight reduction treatment is highlighted, and the popularity of proprietary slimming drugs obligates due precaution be taken when NSAID is prescribed.
...
1
2
3
4
...